Alert archive / North Carolina / Red Flag Warnings in 2007

Red Flag Warning 2, NWS Newport/Morehead City, NC

March 5, 200712 counties in North Carolina

NWS Newport/Morehead City, NC issued this red flag warning at Mar 5, 2007, 5:01 AM EST for 12 counties in North Carolina. It took effect at Mar 5, 2007, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2007, 5:01 AM EST (10:01 UTC)
In effect from
Mar 5, 2007, 10:00 AM EST
Expired
Mar 5, 2007, 6:00 PM EST
In force
8 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMHX 051001
RFWMHX

RED FLAG WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
501 AM EST MON MAR 5 2007

NCZ029-044>047-079>081-090>095-098-052300-
/O.UPG.KMHX.FW.A.0001.070305T1600Z-070305T2300Z/
/O.NEW.KMHX.FW.W.0002.070305T1500Z-070305T2300Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
501 AM EST MON MAR 5 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

THE COMBINATION OF LOW RELATIVE HUMIDITIES...HIGH WIND SPEEDS AND
LOW FUEL MOISTURE LEVELS WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS OVER EASTERN NORTH CAROLINA TODAY. MINIMUM AFTERNOON
RELATIVE HUMIDITIES WILL RANGE FROM NEAR 10 PERCENT OVER THE
COASTAL PLAINS TO AROUND 20 PERCENT NEAR THE COAST. SUSTAINED
WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH ARE
EXPECTED...MAINLY FROM AROUND NOON TO 5 PM. FUEL MOISTURE LEVELS
WILL CONTINUE TO DRY DURING THE DAY AS AFTERNOON TEMPS REACH THE
LOWER 60S.

OUTDOOR BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NCZ103-052300-
/O.NEW.KMHX.FW.W.0002.070305T1500Z-070305T2300Z/
OUTER BANKS DARE-
501 AM EST MON MAR 5 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 6 PM EST THIS AFTERNOON. 

THE COMBINATION OF LOW RELATIVE HUMIDITIES...HIGH WIND SPEEDS AND
LOW FUEL MOISTURE LEVELS WILL RESULT IN DANGEROUS FIRE WEATHER
CONDITIONS OVER OUTER BANKS DARE COUNTY TODAY...MAINLY NORTH OF OREGON
INLET. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL BE NEAR 25
PERCENT. SUSTAINED WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS AS
HIGH AS 35 MPH ARE EXPECTED...MAINLY FROM AROUND NOON TO 5 PM.
FUEL MOISTURE LEVELS WILL CONTINUE TO DRY DURING THE DAY AS
AFTERNOON TEMPS REACH THE MID 50S.

OUTDOOR BURNING SHOULD BE POSTPONED UNTIL CONDITIONS IMPROVE. BE
EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE
TO EXTINGUISH ALL SMOKING MATERIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Mar 4, 8:40 PM EST, 8 hours 21 minutes earlier.

Area forecast discussion, Mar 4, 8:40 PM EST, 8 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
840 PM EST SUN MAR 4 2007

.SHORT TERM /OVERNIGHT/...CLEAR SKIES PREVAIL ACROSS EASTERN NC WITH
TEMPS FALLING INTO THE LOW TO MID 40S. WINDS HAVE ALSO DROPPED OFF
TO LESS THAN 10 KTS. FCST REMAINS ON TRACK.

&&

.AVIATION...VFR TO CONTINUE. CLEAR SKIES TONIGHT WITH WINDS BELOW 10
KTS. W WINDS WILL BECOME GUSTY MON FROM MID TO LATE MORNING ON AS A
COLD FRONT APPROACHES.

&&

.MARINE...18Z HIGH RES WORKSTATION WRF OUTPUT IS VERY SIMILAR TO
CURRENT FCST SO SEE NO REASON TO MAKE CHANGES. WINDS WILL BE JUST
BELOW SCA OVERNIGHT OVER CNTRL WTRS BETWEEN LOOKOUT AND OREGON
INLET. SCA IS EXPECTED TO DEVELOP ALL WTRS MON AS GRDNT TIGHTENS
AHEAD OF ANOTHER DRY COLD FRONT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY
     AFTERNOON FOR NCZ029-044>047-079>081-090>095-098.

MARINE...SMALL CRAFT ADVISORY FROM 12 PM MONDAY TO 7 AM EST TUESDAY
     FOR AMZ130-135.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 10 AM EST TUESDAY
     FOR AMZ150.

     SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 4 PM EST TUESDAY FOR
     AMZ152-154-156.

     SMALL CRAFT ADVISORY FROM 4 PM MONDAY TO 10 AM EST TUESDAY FOR
     AMZ158.

&&

RAP/RF

Nearby

Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.